MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIVERSAL JOINT SCREWDRIVER T15; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC UNIVERSAL JOINT SCREWDRIVER T15; MISC ORTHO SURGICAL INSTR
Model Number 03.161.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date that an universal joint screwdriver was found broken during routine incoming inspection of a loaner set at (b)(4) site on an unknown date.There were no patient and surgical involvement reported.This report is for 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the universal joint screwdriver t15 (p/n 03.161.031 lot 5776776) was received showing a portion of the distal tip worn and nicked.The complaint condition is confirmed.Device failure/ defect identified? yes, the tip of the screwdriver is worn and nicked.Dimensional inspection: an accurate dimensional inspection of the screwdriver was not able to be performed because of the post manufacturing deformation.No product design issues or discrepancies were observed during this investigation document/ specification review: a review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformance were identified.Complaint confirmed? no.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot.Part # 03.161.031.Synthes lot # 5776776.Supplier lot # na.Release to warehouse date: aug 08, 2008.Manufactured by synthes monument.No ncr's were generated during production.Device history review.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL JOINT SCREWDRIVER T15
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9246655
Report Number2939274-2019-61786
Device Sequence Number3763830
Product Code LXH
UDI-Device Identifier10705034711638
UDI-Public(01)10705034711638
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.161.031
Device Catalogue Number03.161.031
Device Lot Number5776776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date12/03/2019
Patient Sequence Number1